MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE WITH EM-TEC ADULT FLOW PROBE (VAS/ECMO); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE WITH EM-TEC ADULT FLOW PROBE (VAS/ECMO); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90401
Medical Device Problem Codes Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the centrimag console completely lost power when the power cable was pulled out from the backup console.Both consoles were connected to the same power strip.The motor slowed down, and the pressures disappeared and needed to be recalibrated.The event lasted for about a second, but it was possible to ramp up again and ger the flow going without a restart.Troubleshooting was ongoing and the patient was being supported by the same console.There was no adverse event to the patient.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between the reported event of the primary centrimag console stopping, and an issue with the backup console, was not conclusively determined.The backup console (serial number unknown) was not returned for analysis.Available information for this event indicates that the backup console was connected to a power strip that was also shared by the primary console.Available labeling instructs users to never connect centrimag consoles to a power strip and to only connect consoles to an ac wall outlet.The root cause of the reported event could not be conclusively correlated to an issue with the backup console.The serial number of the backup console was not provided the 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 9.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 6.5 ¿powering up the console¿ instructs users to never connect the centrimag console to a power strip or socket extensions.Users are instructed to only connect the console to an ac wall outlet.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE WITH EM-TEC ADULT FLOW PROBE (VAS/ECMO)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23840205
Report Number3003306248-2025-00343
Device Sequence Number15845915
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90401
Device Catalogue Number201-90401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown